Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2010  |  Volume : 42  |  Issue : 5  |  Page : 326--328

An unusual case of capecitabine hyperpigmentation: Is hyperpigmentation a part of hand-foot syndrome or a separate entity?

Biju Vasudevan 
 Department of Dermatology, MH Shillong, Shillong, Meghalaya - 793 001, India

Correspondence Address:
Biju Vasudevan
Department of Dermatology, MH Shillong, Shillong, Meghalaya - 793 001
India

A 59-year-old man with adenocarcinoma of stomach was prescribed capecitabine as adjuvant chemotherapy. After two cycles of therapy, patient developed hyperpigmentation on hands and feet. Examination revealed a peculiar distribution of hyperpigmentation on hands and feet and in addition, hyperpigmented spots on the dorsum of tongue. Although hand-foot syndrome (HFS) to capecitabine solely manifesting as palmoplantar hyperpigmentation has been described earlier, this is probably the first instance wherein oral pigmentation has also been found in association. In addition, this finding lends support to the growing argument of hyperpigmentation being a separate entity: different from HFS, both therefore being separate adverse effects of the same drug.


How to cite this article:
Vasudevan B. An unusual case of capecitabine hyperpigmentation: Is hyperpigmentation a part of hand-foot syndrome or a separate entity?.Indian J Pharmacol 2010;42:326-328


How to cite this URL:
Vasudevan B. An unusual case of capecitabine hyperpigmentation: Is hyperpigmentation a part of hand-foot syndrome or a separate entity?. Indian J Pharmacol [serial online] 2010 [cited 2022 Jun 28 ];42:326-328
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2010;volume=42;issue=5;spage=326;epage=328;aulast=Vasudevan;type=0